Alabama, 2006

Hail in Alabama, April 8, 2006

April 8, 2006 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 8, 4:17 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 8, 4:17 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
517 AM CDT SAT APR 8 2006

.SHORT TERM...(TODAY THROUGH MONDAY) MAIN EVENT WINDING DOWN
QUICKLY THIS MORNING...AND HOPEFULLY...WE ARE DONE WITH ALL THE
NASTY STUFF. SOME CONCERN THOUGH FOR LATER THIS MORNING...AS
LIGHTNING ACTIVITY IS PICKING UP WITH THE STORMS FORMING ALONG THE
COLD FRONT IN MISSISSIPPI. BASED ON CURRENT TRACK/SPEED...LOOKS
LIKE THE COLD FRONT WILL REACH MGM ABOUT 15Z. ACROSS SOUTHERN AND
SOUTHEASTERN PORTIONS OF THE FORECAST AREA...MAINLY ALONG THE U.S.
80/INTERSTATE 85 CORRIDOR EAST OF SELMA...SOME CONCERN WE MAY SEE
ANOTHER ROUND OF SEVERE THUNDERSTORMS. THE COMBINATION OF
MOIST/WARM AIR IN THE LOW LEVELS AND STEEPENING LAPSE RATES AS
TEMPERATURES COOL ALOFT SHOULD ALLOW FOR SUFFICIENT INSTABILITY TO
SUPPORT SOME ISOLATED STRONG TO MARGINALLY SEVERE STORMS...WITH
HAIL BEING THE MAIN CONCERN...AND PERHAPS WIND GUSTS.

OTHERWISE...TO THE NORTH AND WEST OF THIS AREA...WILL NEED TO KEEP
AT LEAST CHANCE POPS IN THE FORECAST...AS THE UPPER LEVEL SYSTEM
AND COLD POOL ALOFT PASS ACROSS THE AREA. WITH THE POSITIVELY
TILTED SYSTEM...THE DRIER AIR WILL BE SLOWER TO MOVE IN THAN
NORMAL...AND THE MOISTURE WILL STICK AROUND UNTIL THE PASSAGE OF
THE MID AND UPPER LEVEL TROUGH. TEMPERATURES ARE A BIT PROBLEMATIC
TODAY...WITH THE BEST/STRONGER COLD AIR ADVECTION NOT REALLY
KICKING IN UNTIL LATER THIS AFTERNOON. ON THE OTHER HAND...EXPECT
MOSTLY CLOUDY SKIES AT BEST FOR THE BULK OF THE DAY. WILL MOST
LIKELY MAKE SOME LAST MINUTE ADJUSTMENTS TO POPS AND TEMPS BASED
ON CURRENT TRENDS BEFORE 12Z.

BY TONIGHT...JUST A FEW LINGERING SHOWERS IN THE FAR SOUTHEAST
VERY EARLY IN THE EVENING...OTHERWISE WITH THE LOSS OF DAYTIME
HEATING AND FLOW OF DRIER AIR...CLOUDS SHOULD BEGIN TO CLEAR
FAIRLY QUICKLY FROM NORTHWEST TO SOUTHEAST. PRESSURE GRADIENT
LOOKS TO STAY FAIRLY TIGHT TONIGHT...SO EXPECT WINDS TO STAY UP
THROUGH THE NIGHT...AND KEEP US FROM COOLING TOO MUCH.

SUNDAY THROUGH MONDAY...MAINLY A TEMPERATURE FORECAST AS HIGH
SURFACE HIGH...SPRAWLING HIGH AT H8...AND H5 RIDGE CONTROL THE
WEATHER OVER THE SOUTHEAST. GUIDANCE TEMPERATURES ARE CLOSE...AND
TOOK A COMBINATION OF PERSISTENCE AND GUIDANCE BLEND.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) WITH TROUGH DEEPENING
ALONG THE PACIFIC COAST...UPPER LEVEL RIDGING IS INDUCED AND
ENHANCED. TEMPERATURES WONT BE CLIMBING ALL TOO QUICKLY
HOWEVER...AS THE SURFACE HIGH AND H8 HIGH ARE ANCHORED ALONG THE
APPALACHIANS...AND WILL HOLD THE WARM AIR OFF TO OUR WEST.

EXTENDED FORECAST BASED SOLELY ON GFS/MAV GUIDANCE FOR THE 4 AM
ISSUANCE DUE TO WORKLOAD...AND WILL NEED TO MAKE SOME ADJUSTMENTS
AS MORE TIME IS AVAILABLE. ORIGINALLY INCLUDED SLIGHT CHANCE POPS
FOR SATURDAY...BUT AS MENTIONED IN PREEPD...GFS IS A BIT OF AN
OUTLIER AT THIS TIMEFRAME...BEING FASTER THAN OTHER SOLUTIONS.
WILL LIKELY TRIM THOSE POPS FURTHER AND REMOVE ANY MENTION OF
PRECIP FOR THAT PERIOD...AND REVISIT THE ENTIRE LONG TERM FOR
POSSIBLE TWEAKS BEFORE 12Z. WILL UPDATE AFD IF ANY MAJOR CHANGES
ARE REQUIRED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     65  39  68  37 /  60  10   0   0
ANNISTON    70  42  70  42 /  70  10   0   0
BIRMINGHAM  68  41  69  44 /  50  10   0   0
TUSCALOOSA  71  42  72  42 /  50  10   0   0
CALERA      69  44  70  43 /  60  10   0   0
AUBURN      72  47  69  46 /  90  20   0  10
MONTGOMERY  75  47  72  44 /  80  20   0   0
TROY        75  49  72  43 /  90  20   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

JD/81
Hazardous weather outlook, Apr 8, 4:51 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 AM CDT SAT APR 8 2006

ALZ011>015-017>050-091130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
551 AM CDT SAT APR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY ALONG
AND SOUTH OF A LINE FROM SELMA...TO WETUMPKA...TO OPELIKA.  THE
PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...FROM 10 AM UNTIL
6 PM.

RAIN-COOLED AIR COVERED THE NORTHERN HALF OF THE FORECAST AREA EARLY
THIS MORNING.  A COLD FRONT OVER MISSISSIPPI WILL SWEEP EASTWARD
ACROSS ALABAMA TODAY...AS AN UPPER-LEVEL DISTURBANCE ALSO MOVES OVER
THE AREA.  THE BEST INSTABILITY...FOR THE DEVELOPMENT OF STRONG TO
SEVERE THUNDERSTORMS...WILL LIKELY TAKE PLACE OVER SOUTH-CENTRAL AND
EAST-CENTRAL ALABAMA AFTER 10 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NECESSARY OVER PARTS OF SOUTH-CENTRAL AND EAST-CENTRAL ALABAMA
TODAY.

03

In the hours before

Local storm report, Apr 8, 3:02 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 AM CDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FUNNEL CLOUD     WESTON                  34.16N 88.03W
04/07/2006                   MARION             AL   PUBLIC

0845 PM     HAIL             2 N BEXAR               34.22N 88.15W
04/07/2006  M1.00 INCH       MARION             AL   EMERGENCY MNGR

0848 PM     FUNNEL CLOUD     WESTON                  34.16N 88.03W
04/07/2006                   MARION             AL   EMERGENCY MNGR

            SR19 AND GAS PLANT ROAD

0900 PM     TSTM WND DMG     W HAMILTON              34.14N 87.98W
04/07/2006                   MARION             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0901 PM     FUNNEL CLOUD     HACKLEBURG              34.27N 87.83W
04/07/2006                   MARION             AL   EMERGENCY MNGR

            A FUNNEL CLOUD WAS REPORTED IN HACKELBURG.

0905 PM     TORNADO          HACKLEBURG              34.27N 87.83W
04/07/2006                   MARION             AL   AMATEUR RADIO

            PUBLIC REPORTED POSSIBLE TORNADO JUST NORTHEAST OF
            HACKLEBURG.

0938 PM     TSTM WND DMG     4 N HAMILTON            34.20N 87.98W
04/07/2006                   MARION             AL   EMERGENCY MNGR

            *** 2 INJ *** TREES TWISTED...TREE BLOWN DOWN ON CAR
            RESULTING IN TWO SERIOUS INJURIES.

0938 PM     FUNNEL CLOUD     W HAMILTON              34.14N 87.98W
04/07/2006                   MARION             AL   PUBLIC

            FUNNEL CLOUD JUST WEST OF HAMILTON.

0939 PM     HAIL             WESTON                  34.16N 88.03W
04/07/2006  E0.88 INCH       MARION             AL   PUBLIC

            NICKEL SIZED HAIL IN WESTON.

0944 PM     HAIL             1 W HACKLEBURG          34.27N 87.85W
04/07/2006  E1.75 INCH       MARION             AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN WIGINTON.

0950 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
04/07/2006                   MARION             AL   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN IN AND AROUND
            HAMILTON. POWER OUTAGES ARE WIDESPREAD.

0959 PM     FUNNEL CLOUD     BEAR CREEK              34.26N 87.72W
04/07/2006                   MARION             AL   LAW ENFORCEMENT

            FUNNEL CLOUD SPOTTED NEAR LYNNELL AVENUE IN BEAR CREEK.

1005 PM     TORNADO          1 NE HALEYVILLE         34.25N 87.61W
04/07/2006                   WINSTON            AL   LAW ENFORCEMENT

            POSSIBLE TORNADO NEAR THE NEEDMORE COMMUNITY NORTHEAST OF
            HALEYVILLE.

1007 PM     HAIL             HALEYVILLE              34.24N 87.62W
04/07/2006  E1.00 INCH       WINSTON            AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED IN HALEYVILLE.

1007 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
04/07/2006                   WINSTON            AL   AMATEUR RADIO

            ROOF DAMAGE TO A HOTEL AND DAMAGE TO A GAS STATION

1007 PM     TORNADO          HALEYVILLE              34.24N 87.62W
04/07/2006                   WINSTON            AL   LAW ENFORCEMENT

            POSSIBLE TORNADO PRODUCED MAJOR DAMAGE TO THE WINDWOOD
            HOTEL AND A GAS STATION IN HALEVILLE. NUMEROUS TELEPHONE
            POLES AND TREES DOWN BLOCKING 4 LANES OF HWY 13.

1010 PM     TSTM WND DMG     1 S HALEYVILLE          34.22N 87.62W
04/07/2006                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOWN DOWN SOUTH OF HALEYVILLE ALONG HIGHWAY 13.

1015 PM     TORNADO          5 N DOUBLE SPRINGS      34.22N 87.40W
04/07/2006                   WINSTON            AL   EMERGENCY MNGR

            TREES DOWN AND MOBILE HOME DAMAGED FROM POSSIBLE TORNADO.

1057 PM     HAIL             3 S BRILLIANT           33.97N 87.78W
04/07/2006  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            PENNY SIZE HAIL.

1058 PM     FUNNEL CLOUD     3 N WINFIELD            33.97N 87.80W
04/07/2006                   MARION             AL   PUBLIC

            PUBLIC REPORTED FUNNEL CLOUD 3 MILES NORTH OF WINFIELD ON
            HIGHWAY 129.

1124 PM     HAIL             6 E DOUBLE SPRINGS      34.15N 87.30W
04/07/2006  E1.75 INCH       WINSTON            AL   LAW ENFORCEMENT

            DOUBLE SPRINGS 911 REPORTED GOLF BALL SIZE HAIL IN THE
            LAKESHORE COMMUNITY NEAR US 278 AND COUNTY ROAD
            73...BETWEEN ADDISON AND DOUBLE SPRINGS.

1125 PM     HAIL             6 SW ADDISON            34.14N 87.25W
04/07/2006  E1.00 INCH       WINSTON            AL   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL WAS REPORTED IN THE HOUSTON
            COMMUNITY.

1129 PM     HAIL             2 N WINFIELD            33.96N 87.80W
04/07/2006  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            PENNY SIZE HAIL ON HIGHWAY 129.

1130 PM     TSTM WND DMG     BERRY                   33.66N 87.61W
04/07/2006                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN COUNTYWIDE...CONCENTRATED NEAR BERRY. ONE HOME
            DAMAGED IN BERRY.

1200 AM     TSTM WND DMG     VERNON                  33.76N 88.11W
04/08/2006                   LAMAR              AL   EMERGENCY MNGR

            POWER LINES DOWN ON COUNTY ROAD 9 IN VERNON.

1213 AM     HAIL             3 E GUIN                33.97N 87.86W
04/08/2006  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            PENNY SIZE HAIL BETWEEN WINFIELD AND GUIN.

1235 AM     HAIL             BERRY                   33.66N 87.61W
04/08/2006  E0.25 INCH       FAYETTE            AL   EMERGENCY MNGR

            PEA SIZE HAIL IN BERRY.

1243 AM     TSTM WND DMG     10 W SAMANTHA           33.41N 87.75W
04/08/2006                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 171 IN THE MAYFIELD COMMUNITY.

1249 AM     TSTM WND DMG     2 NW FAYETTE            33.71N 87.86W
04/08/2006                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ACROSS AL18 AND COUNTY ROAD 21.

1255 AM     TSTM WND DMG     6 NE SAMANTHA           33.47N 87.50W
04/08/2006                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES BLOWN DOWN NEAR WILEY ON BRANDON SCHOOL
            ROAD.

0102 AM     TSTM WND DMG     2 NW BERRY              33.68N 87.63W
04/08/2006                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ACROSS COUNTY ROAD 93 BETWEEN BANKSTON AND THE
            CLEVELAND COMMUNITY.

0105 AM     HAIL             8 N TUSCALOOSA          33.35N 87.54W
04/08/2006  E0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            NICKEL SIZE HAIL NEAR LAKE TUSCALOOSA.

0106 AM     FUNNEL CLOUD     3 NW MINOR              33.56N 86.98W
04/08/2006                   JEFFERSON          AL   TRAINED SPOTTER

            SPOTTER REPORTS FUNNEL CLOUD ON BIRMINGPORT ROAD MOVING
            TOWARD MINOR.

0117 AM     HAIL             GRAYSVILLE              33.63N 86.97W
04/08/2006  E1.75 INCH       JEFFERSON          AL   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER TO GOLF BALL SIZE HAIL IN
            GRAYSVILLE.

0119 AM     HAIL             2 S GRAYSVILLE          33.60N 86.97W
04/08/2006  E0.88 INCH       JEFFERSON          AL   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL IN THE
            ADAMSVILLE...SHADY GROVE AREA.

0119 AM     HAIL             MORRIS                  33.75N 86.81W
04/08/2006  E1.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            GOLF BALL SIZE HAIL REPORTED IN MORRIS.

0120 AM     HAIL             CEDAR BLUFF             34.22N 85.60W
04/08/2006  E0.50 INCH       CHEROKEE           AL   AMATEUR RADIO

            DIME SIZE HAIL REPORTED IN CEDAR BLUFF.

0120 AM     TSTM WND DMG     5 SW GRAYSVILLE         33.58N 87.03W
04/08/2006                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN IN BIRMINGPORT.

0122 AM     TSTM WND DMG     HUEYTOWN                33.44N 87.00W
04/08/2006                   JEFFERSON          AL   AMATEUR RADIO

            TREE ON HOUSE IN HUEYTOWN.

0122 AM     TSTM WND DMG     7 NE SUMITON            33.82N 86.96W
04/08/2006                   WALKER             AL   AMATEUR RADIO

            TREES AND POWER LINES DOWN IN CORNER ON CORNER SCHOOL
            ROAD.

0126 AM     HAIL             SAND ROCK               34.23N 85.77W
04/08/2006  E0.75 INCH       CHEROKEE           AL   EMERGENCY MNGR

            PEA TO PENNY SIZE HAIL REPORTED IN SAND ROCK.

0130 AM     TSTM WND DMG     HUEYTOWN                33.44N 87.00W
04/08/2006                   JEFFERSON          AL   EMERGENCY MNGR

            *** 1 INJ *** TREE DOWN ON HOME. INJURED PERSON
            TRANSPORTED TO HOSPITAL.

0130 AM     TSTM WND DMG     GARDENDALE              33.67N 86.80W
04/08/2006                   JEFFERSON          AL   EMERGENCY MNGR

            *** 1 INJ *** HOME DAMAGED. NUMBER OF INJURIES YET TO BE
            DETERMINED.

0130 AM     TSTM WND DMG     BIRMINGHAM              33.53N 86.80W
04/08/2006                   JEFFERSON          AL   EMERGENCY MNGR

            FULTONDALE-3 HOMES DAMAGED. MT OLIVE ROAD-DOWNED POWER
            LINES CAUSED AUTO ACCIDENT. OAK GROVE-POWER LINES DOWN.
            CROSS CREEK COURT APARTMENTS- 6 UNITS DAMAGED WITH 30
            PEOPLE DISPLACED.

0135 AM     DOWNBURST        1 NNW LEEDS             33.56N 86.57W
04/08/2006                   JEFFERSON          AL   AMATEUR RADIO

            HALF INCH HAIL ON I-20 ON JEFFERSON...ST. CLAIR COUNTY
            LINE

0143 AM     TSTM WND GST     INVERNESS               33.40N 86.72W
04/08/2006  M59.00 MPH       SHELBY             AL   BROADCAST MEDIA

            59 MPH WIND GUST IN INVERNESS.

0145 AM     HAIL             1 S LEEDS               33.53N 86.56W
04/08/2006  E0.25 INCH       JEFFERSON          AL   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL ON HIGHWAY 78 JUST SOUTH OF LEEDS.

0148 AM     TSTM WND DMG     OHATCHEE                33.78N 86.02W
04/08/2006                   CALHOUN            AL   EMERGENCY MNGR

            DOLLAR GENERAL STORE TOTALLY DESTROYED. NUMEROUS TREES
            DOWN AND BLOCKING ROADS COUNTYWIDE.

0200 AM     TSTM WND DMG     CHILDERSBURG            33.28N 86.35W
04/08/2006                   TALLADEGA          AL   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN AND MANY LANDING ON STRUCTURES.

0201 AM     TSTM WND DMG     CHILDERSBURG            33.28N 86.35W
04/08/2006                   TALLADEGA          AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN. MAINLY CONCENTRATED IN CHILDERSBURG.
            AT LEAST 15 TREES DOWN ON STRUCTURES. UPROOTED TREE
            CAUSED WATER MAIN BREAK. ONE STRUCTURE FIRE DURING
            STORM-UNDETERMINED CAUSE.

0203 AM     TSTM WND GST     6 E VINCENT             33.39N 86.31W
04/08/2006  E60.00 MPH       TALLADEGA          AL   EMERGENCY MNGR

            WIND GUSTS OF 50 TO 60 MPH REPORTED AT LOGAN MARTIN DAM.

0205 AM     TSTM WND DMG     CHILDERSBURG            33.28N 86.35W
04/08/2006                   TALLADEGA          AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0210 AM     FUNNEL CLOUD     3 S WINTERBORO          33.28N 86.19W
04/08/2006                   TALLADEGA          AL   TRAINED SPOTTER

            REPORTED IN SYCAMORE BY TRAINED SPOTTER VIA EMA.

0224 AM     HAIL             1 E FRUITHURST          33.73N 85.41W
04/08/2006  E0.75 INCH       CLEBURNE           AL   PUBLIC

            REPORTED IN MUSCADINE.

&&

KSUMRALL
Special weather statement, Apr 8, 4:03 AM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 AM CDT SAT APR 8 2006

ALZ030-081030-
SUMTER-
503 AM CDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER COUNTY UNTIL 530 AM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES NORTHWEST OF YORK...MOVING EAST AT 40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR YORK...LIVINGSTON AND
EPES THROUGH 530 AM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

12/SIRMON
Special weather statement, Apr 8, 4:11 AM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 AM CDT SAT APR 8 2006

ALZ036-037-043-081045-
COOSA-ELMORE-TALLAPOOSA-
511 AM CDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE...COOSA AND
TALLAPOOSA COUNTIES UNTIL 545 AM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 12 MILES SOUTHWEST OF ALEXANDER CITY...MOVING EAST AT 45
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ECLECTIC...ALEXANDER
CITY...JACKSONS GAP...DADEVILLE AND CAMP HILL THROUGH 545 AM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

12/SIRMON
Special weather statement, Apr 8, 4:55 AM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 AM CDT SAT APR 8 2006

ALZ037-081145-
TALLAPOOSA-
555 AM CDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
645 AM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES SOUTHWEST OF JACKSONS GAP...MOVING EAST AT 50
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DADEVILLE AND
JACKSONS GAP THROUGH 645 AM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

12/SIRMON
Special weather statement, Apr 8, 5:27 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 AM CDT SAT APR 8 2006

ALZ025-034-035-081230-
BIBB-CHILTON-SHELBY-
627 AM CDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON...BIBB AND SHELBY
COUNTIES UNTIL 730 AM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES WEST OF WILTON...MOVING EAST AT 55 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEST BLOCTON...
WILTON...MONTEVALLO...CALERA...COLUMBIANA AND WILSONVILLE THROUGH 730
AM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

12/SIRMON
Special weather statement, Apr 8, 6:35 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 AM CDT SAT APR 8 2006

ALZ038-045-047-081330-
CHAMBERS-LEE-MACON-
735 AM CDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON...LEE AND CHAMBERS
COUNTIES UNTIL 830 AM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING ALONG INTERSTATE 85 MOVING NORTHEAST
AT 50 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FRANKLIN...
TUSKEGEE...NOTASULGA...LOACHAPOKA...AUBURN...OPELIKA...LANETT AND
HUGULEY...ALONG INTERSTATE 85 THROUGH 830 AM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

ALSO...MINOR FLOODING AND PONDING OF WATER ON ROADWAYS... FLOODING
OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES
WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS
ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.

12/SIRMON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lee

When
April 8, 7:05 AM CST
Where
Lee County, Opelika
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.650, -85.367

Reported near Fox Run.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504388.